I,ve been reading these questions and answers about Suboxone and have read many terrible stories coming off Suboxone but have not read anything like I just did to myself and thats why I went on here,to see what happened to anyone that went off 8mg of Suboxone cold turkey after being on it for more than 6 months and starting at 20mg! but all I see is 2mg and 4mg and that was hell for people! I will honestly say I almost died and at times wanted to. I believe I was insane for 3 or 4 days atleast and 4 or 5 days getting there, now that I am getting sane and can thankfully look back at what I was like and how I treated people in my family that I love and my friends, it sure wasn't the person anyone knew (including me). Im very luckey I never hurt anyone else or ended up in jail again (after thinking that part of my life was over for good) and Im alive,somehow! So I just want to share a bit with you,s about what I did so hopefully no one will ever try it,God willing they can help it. I,ll try and make this short,God knows I could write a book on all the times I,ve f--ked up in my life and went from top to bottom in a very very short time and each time got back on top but this has to be it because I cannot do this again, and for that matter probally wouldn't survive anyway! So 6, 7 months ago I was on 60mg of methadone because I had to wait almost 19 months for a torn rotator cuff operation and in that time was put on Percecetts than 10,s than 20,s ( oxycontin 3 a day) and I also worked through out 16 months of the 19. By the time I had the operation I had a pain pump,my arm was frozen for about 18 hrs after and they had to give me so many pills and morphine after it unfroze it wasn't funny. I was on 6 to 8 quick release 10,s and 3 40,s a day of oxycontin. This lasted for about 4 months and when I tried to come off and ween off everything there was no way and I ended up in the hospital than on Methadone for almost 2 yrs.I tried to get off of the methadone twice but it was excruciating hell even though I went right down to 3mil from 60 or 70mil. Then the clinic gave me an EKG and found out the methadone was screwing up my heart so that is when my OATC Dr. wanted to put me on Suboxone,he said it was better and easier to get off of and that I would have to be off Methadone for atleast 3 days or I would be in severe pain when I started the suboxone as the opiates have to be out of your system!! So I said ok,and did 4 days off,he gave me a few moorphine pills to ty me over and I thought Right on,now maybe I can get off this **** all together. I went back to the clinic 4 days later,not feeling terrible but not good either. He gave me 4mg of Suboxone and said go and wait and I will see you in an hr,and I did. In an hr I was hurtin from withdrawl and he gave me the other half of the 8mg and said ok,go home,you,ll be fine and come back tomorrow. I was back 3 hrs later that day in agony,he told me he is only aloud to give out 8 mg a day to start,so he gave me some 2mg Larazapam to hopefully help,NOT. I went through complete and total hell all night and was back first thing in the morning and he gave me 4 more mg of Suboxone and it did absolutely nothing,I went back about 3 or 4 hrs later and he was gone. I ended up having to phone an ambulance that night because I was in in so much pain and durress (15 out of 10) I wanted to die!! When I got to the hospital, Thank God, the only Dr. that could prescribe Suboxone was there and he gave me 8mg more. Eventually he figured it out for me, I was on 60mg of Methadone when I went off it and should have been tapered to atleast 25 to 30mils,than put on Suboxone and I wouldn't of went through hell again. So please be aware, this Dr. wasn't, and I paid for it bigtime,almost with my life. So now Im on Suboxone,stable at 20mg a day,than went to 16,no prob, than to 14,no prob. I stayed there for a couple months than went to 10 for a couple months. This last month I went to 8mg and missed my weekly apointment at the clinic as I had moved for work reasons and the new OATC was now about 45min away and lets just say that week wasn't my week. Here you have to pee once a week clean to get your carries or you have to go there everyday and get your dose,that wasn't an option for me as where I worked and the clinic was just to far away,so that was it,I WAS DONE!! It took about 3 days for the pain to set in but I kept working and it was about 3 days after that I basically lost it. I went to my mom,s, tried certain things but it just got worst and worst. I ended up in the hospital but they just made me wait and wait so I left and that was the stupidest thing I could of done,but I couldn,t sit,laydown, anything,this is when I think I pretty much went insane and the next 3 days were right out of Pysco, it finally got a bit better after my family Dr. gave me something but it,s been 10 days today and I still feel terrible but compared to what I did feel like (killing myself) I just wanted it to end. I will say I phoned 2 or 3 Dr,s and no one would see me as well,in this time. I look back now and think,How the F--k are you still here. I left out alot of the crasy,stupid insane things I did during this 7 day insanity trip but I hope you get the point,Get help if you run into this situation, DON'T go off of Suboxone without doing it the right way!!!!! YOU MIGHT NOT BE EVER READING THIS AGAIN!!! HONEST! I Don't believe Im here but I pray to God,it will get better and I DO KNOW IT WILL!!
I, too, went on subs. Only for 29 days......but still. I was referred to the wacko sub dr. and so sick in the head I just trusted my PA that referred me.
I knew NOTHING about opiate receptors, blocks, interactions, COW,
weaning off, what was in it......TOTALLY IGNORANT! No one bothered
to educate me or ask me questions either. Just thought I was "looking for a strong drug" and I didn't even know what it was.
I was on sublinqual Subutex for one week.....and 8mg/2mg strips for another 3 weeks.....I was sick, hated how I felt, and hadn't found this forum
or even been on a computer for months and months!
I just decided one day to quit taking the subs.. The last day I took them I had one 8mg/2mg strip in the morning and another late afternoon.
Was I insane, too! I was talking and pointing at people in my "supposed" sleep state that weren't even there, hearing a radio station in my head and could actually change the channel from the Allman Brothers to any song my head could imagine!
I was crazy, now that I look back on it. But ya know what? It is what is is.
I can't go back and do it right. But I'm 133 days clean from pain pills, somas, and any antidepressant.....105 days clean from subs.....and 56 days off gabapentin. I STILL feel weird physically and know I damaged my body and brain BIG time.......waitiing to see what will heal.
I must say that since I have been well enough to educate myself, subs definitely serve a good purpose if used as a step down "harm reduction" medication....and you don't stay on them a long time.....having a plan to
get off them safely is important. Also, there are a lot of "drug dealer" type dr's out there just making a buck on addicts.
Many other "patients" in my outpatient group were taking subs and had no desire to ever get off them. It felt like "drug seeking" and replacing one drug for another. Just didn't ring a good tone...inside of ME.
As with most things in life......an asset can become a defect in the extreme.
Just like this internet......it's fabulous for so many things.....but is also a tool for pornography addicts and gambling addicts and drug addicts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.